Point Injection Therapy- Principles and Techniques
- by oshiocollegetao
- Comments Off on Point Injection Therapy- Principles and Techniques
- posted in News, Uncategorized
Point Injection Therapy- Principles and Techniques
The Principles of Point Injection Therapy (PIT), Acupuncture Injection Therapy (AIT), Biopuncture, Trigger Point Injection and Nutritional Injections.
This Program introduces the practice of Point Injection Therapies (PIT) , and includes the Western medical sciences necessary for the safe and effective administration of injections including clean needle procedures and paramedical injection techniques. The pharmacology of injectable substances is presented in detail. Also in the module, the student learns traditional and modern Chinese medicine usage of herbal injectable medications including the history and devolopment injectables, their pharmacology and clinical application. It covers injection techniques, insertion depths and corresponding channel therapy. The student learns Biopuncture/Segmental theory it’s application, the use of injectible nutritional factors (vitamins and amino acids), and Trigger Point Injections.
Reference materials and Text Books:
Dr. Janet Travell. “Myofascial Pain and Dysfunction”
Dr. Jan Kersschot. “The Clinical Guide to Biopuncture”
Michael Murray N.D. The Encyclopedia of Nutritional Supplements
SAIT Society for Acupoint Injection Therapy-
The Society for Acupoint Injection Therapies(SAIT) is a teaching society for Dr. Of Traditional Medicine, Practitioners of Chinese Medicine and Acupuncturists. The Society was formed to perform injection therapies in accordance with the principals of TCM Anatomy, Holistic Medicine which includes Natural and Traditional Medicine, the new science of fascia, Myofascial Anatomy and Regenerative Medicine. Use of injection therapies was motivated by the use of the Traditional “Nine Needles” and Sun Si Miao’s use of myofascial anatomy in TCM.
Members are trained to perform injection therapies with safety and pharmacology. Techniques include Trigger Point Injection, Biopuncture and Acupoint Injection, Nutritional Injections for metabolic and immune modulation, the use of Ozone, Fractional Needling for scar tissue, Bone Pecking (Prolotherapy). Training is grounded in TCM and Holistic understanding of fascial and myofascial anatomy. The Society interfaces with the prevailing Medical Science of Anatomy particularly Fascia and Myofascial anatomy by utilizing acupuncture and injection therapies.
Members are extensively trained to provide sustainable, cost effective medicine for society utilizing evidence based cures for pain and regulatory dysfunction. The Society includes a membership of no less than 250 members in BC, all trained in SAIT, an outside advisory board of distinguished medical experts to include medical researchers, medical doctors and other disciplines that provide continuing education and advice.
The Future – CTCMA Regulations
CTCMA will be regulating and certifying the use of injection therapies in the near future. They will require training to be in two levels. Entry to the training programs will require two years of prior Acupuncture practice before entry to the training program. Level 1 Certification will consist of 100 hours of classroom (at least 30 hours) and clinical practice of an additional 80 hours.
Level 1 Certification will qualify a practitioner to perform all soft tissue anatomy including inter-articular with the exception of intra-articular. **Level 1 Certification** will qualify a practitioner to perform the Safety and Pharmacology, Trigger Point Injection, Injections with Ozone, Bioacupuncture and Acupoint Injection, Nutritional Injections for metabolic and immune modulation, Fractional Needling for scar tissue, and Inter-articular injections with ozone.
Intra-articular is part of the Level 2 Certification which will require a submission of case studies done from Level 1. The second level will be 100 hours with deeper Intra-articular Prolotherapy, Bone Pecking and the inclusion of sterile techniques for deeper injections.
CTCMA has regulated the teaching of these techniques to be done by the Private Training Institutes so that standards for funding and quality can be in accordance tot the Competency Committee’s recommendation and requirements for clinical instruction.
The CTCMA Competency Committee provided the requirements for the curriculum and skill set to perform injections. For the last seven years The Society for Acupoint Injection Therapies has acquired Competency by providing courses in all levels of injection therapy.
Introduction to the clinical field of injection therapy and clinical requirements for safe and effective injection procedure. An in-depth presentation of the equipment and techniques used in injection therapy.
9:00 am – 12:00 noon 3 hours
- Intro to PIT and Biopuncture including Canadian and British Columbia Laws & Rules, Medical Coding, Charting Progress Notes and Informed Consent:
-Definitions and Characteristics
-Benefits and Risks
-Types of Injection therapies
1:00 – 3:00 pm 2 hours
- Universal Precautions for Blood-Borne Pathogens & Emergency Prevention and Intervention
-Types of pathogens
-Biohazardous waste disposal
-Emergencies and medical interventions, hospital transport
-Allergic reactions and anaphylaxis protocol
-Contraindications and precautions
-CPR requirements and oxygen requirements
-B.C. Healthy Compliance, shared High Risk Scope of Practice
3:00 – 5:00 pm 2 hours
- Instruments and equipment
-Needles and Syringes (types, styles, sizes)
-Cotton, guaze, bandages
-Glass vials, single and multidose vials
- Preparation for Injection
-Preparation of needles and syringes
-Positioning and Preparation of Patient
-Sterile and Clean Needle procedures
- Basic Injection Techniques
- Injection Demo
- Practicum: Guided handling syringes, drawing up medication and administration of basic injection techniques
TOTAL HOURS FIRST DAY: 7 HOURS
This day is dedicated to dermal and soft tissue anatomy, pharmacology, and drug-nutrient/herbal interactions. Practicum emphasis on methods of safe and effective injection procedures, and the skillful handling of syringes and hypodermic needles.
9:00 – 10:00 am 1 Hour
- Review of Injection Therapy Anatomy
-Anatomy of the skin
-Connective tissue and tendon/muscular anatomy
-Neural and circulatory anatomy precautions
10:00 – 12:00 noon
- Introduction to PIT and Biopuncture Pharmacology: Definitions and Characteristics:
-Body’s response: absorption, distribution, metabolism, excretion and elimination
-Nomenclature of drugs and natural medications used for point injections
-How to write prescriptions for injectable medications
-How to use a compounding pharmacy
- Western Pharmacodynamics and Pharmacokenetics of Injectable Medications:
1:00 – 5:00pm 4 Hours
- Nutrients Used for Injection:
-Vitamin B12: cyancobalamin, methylcobalamin, hydroxylcobalamin
-B Complex and other B Vitamins: B6, folate, Dexpanthenol (B5)
-Other nutrients: minerals, amino acids, enzymes and coenzymes
- Herbal Preparations: European and Chinese injectable extracts legalities
- Drug Interactions:
-Oral medications with injectable compounds
- Practicum: guided practice with handling syringes, drawing up medication, and administering basic injection techniques
- Techniques of the various styles: Acupoint Injection, Segmental/Biopuncture, Trigger Point
TOTAL HOURS DAY 2: 7 HOURS
Focus on TCM injection theory., techniques and herbal medications with an emphasis on meridian and point selection. Medical acupuncture, Biopuncture, Trigger Point Injection is introduced. A review of the pharamacology and characteristics of Homotoxicologic and Physiologic Regulatory Medicine (PRM). Biopuncture is the “bridge between traditional acupuncture and Western medicine.” It describes a specific therapeutic technique that uses biotherapeutic substances for injection into acupuncture points and other sites on the body for the purpose of bioregulation that serves to treat pain, prevent illness, optimize health and longevity and treat disease.
9:00 – 10:00 am 1 Hour
- Definition and History of TCM Point Injection Therapy
-Meridian and acupoint anatomy
-Acupoint effect from needle stimulation
-Cellular effect and gene expression
10:00 to 12:00 noon 2 Hours
- TCM Differential Diagnosis and Channel Theory as Applied to Trigger Point Injection
-Principals of selection
-Commonly used points for injection
-Needling depths of selected points
-Obtaining Qi with the hypodermic needle
- Use of Vitamins with procaine
- Use of Oral supplementation
- Herbal effect: local and system
1:00 to 2:30 pm 1.5 Hours
- PIT Treatment of Selected Diseases:
-Asthma & CHronic Bronchitis
-Influenza and Common Cold (wind-heat & wind-cold entities)
-Low Back Pain, Hip and Sciatica (wind – cold Bi Syndrome)
-Lower Extremity Pain (Knee, ankle and foot)
-Upper Extremity Pain (cervical pain, tendonitis, carpal tunnel syndrome)
2:30 – 5:00 PM 2.5 Hours
- Bioesthetic: Facial Rejuvenation
MIC Pharmacology: Weight loss, Emotional, Adrenal Exhaustion
DAY 3 TOTAL HOURS: 7 HOURS